Alert archive / Michigan / Gale Watches in 2012
Gale Watch 12, NWS Gaylord, MI
NWS Gaylord, MI issued this gale watch at Apr 15, 2012, 4:11 AM EDT. It took effect at Apr 16, 2012, 1:00 PM EDT. It was in force for .
The area
The counties it named.
The facts
- Issued
- Apr 15, 2012, 4:11 AM EDT (08:11 UTC)
- In effect from
- Apr 16, 2012, 1:00 PM EDT
- Expired
- Apr 15, 2012, 10:56 PM EDT
- In force
- Issued by
- NWS Gaylord, MI
The text
As transmitted, in the capitals the NWS used until 2016.
947 WHUS73 KAPX 150811 MWWAPX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 411 AM EDT SUN APR 15 2012 LMZ323-341-342-344>346-LSZ321-322-151615- /O.NEW.KAPX.GL.A.0012.120416T2000Z-120417T0700Z/ GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO NORWOOD MI-SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE- NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI- POINT BETSIE TO SLEEPING BEAR POINT MI- MANISTEE TO POINT BETSIE MI- WHITEFISH BAY (U.S. PORTION)/WHITEFISH POINT TO POINT IROQUOIS MI- ST. MARYS RIVER POINT IROQUOIS TO E. POTAGANNISSING BAY- 411 AM EDT SUN APR 15 2012 ...GALE WATCH IN EFFECT FROM MONDAY AFTERNOON THROUGH LATE MONDAY NIGHT... THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A GALE WATCH... WHICH IS IN EFFECT FROM MONDAY AFTERNOON THROUGH LATE MONDAY NIGHT. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO 47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. $$ LHZ349-151615- /O.NEW.KAPX.GL.A.0012.120416T1700Z-120417T1100Z/ STURGEON POINT TO ALABASTER MI- 411 AM EDT SUN APR 15 2012 ...GALE WATCH IN EFFECT FROM MONDAY AFTERNOON THROUGH TUESDAY MORNING... THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A GALE WATCH... WHICH IS IN EFFECT FROM MONDAY AFTERNOON THROUGH TUESDAY MORNING. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO 47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. $$ LHZ345>348-151615- /O.NEW.KAPX.GL.A.0012.120416T2300Z-120417T1100Z/ STRAITS OF MACKINAC WITHIN 5NM OF MACKINAC BRIDGE INCLUDING MACKINAC ISLAND-ST IGNACE TO FALSE DETOUR CHANNEL- 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING BOIS BLANC ISLAND- PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY NATIONAL MARINE SANCTUARY- 411 AM EDT SUN APR 15 2012 ...GALE WATCH IN EFFECT FROM MONDAY EVENING THROUGH TUESDAY MORNING... THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A GALE WATCH... WHICH IS IN EFFECT FROM MONDAY EVENING THROUGH TUESDAY MORNING. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO 47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. $$ HTTP://WWW.WEATHER.GOV/GAYLORD
4 follow-up statements
339 WHUS73 KAPX 151543 MWWAPX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 1143 AM EDT SUN APR 15 2012 LMZ323-341-342-344>346-LSZ321-322-152345- /O.CON.KAPX.GL.A.0012.120416T2000Z-120417T0700Z/ GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO NORWOOD MI-SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE- NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI- POINT BETSIE TO SLEEPING BEAR POINT MI- MANISTEE TO POINT BETSIE MI- WHITEFISH BAY (U.S. PORTION)/WHITEFISH POINT TO POINT IROQUOIS MI- ST. MARYS RIVER POINT IROQUOIS TO E. POTAGANNISSING BAY- 1143 AM EDT SUN APR 15 2012 ...GALE WATCH REMAINS IN EFFECT FROM MONDAY AFTERNOON THROUGH LATE MONDAY NIGHT... A GALE WATCH REMAINS IN EFFECT FROM MONDAY AFTERNOON THROUGH LATE MONDAY NIGHT. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO 47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. $$ LHZ349-152345- /O.CON.KAPX.GL.A.0012.120416T1700Z-120417T1100Z/ STURGEON POINT TO ALABASTER MI- 1143 AM EDT SUN APR 15 2012 ...GALE WATCH REMAINS IN EFFECT FROM MONDAY AFTERNOON THROUGH TUESDAY MORNING... A GALE WATCH REMAINS IN EFFECT FROM MONDAY AFTERNOON THROUGH TUESDAY MORNING. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO 47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. $$ LHZ345>348-152345- /O.CON.KAPX.GL.A.0012.120416T2300Z-120417T1100Z/ STRAITS OF MACKINAC WITHIN 5NM OF MACKINAC BRIDGE INCLUDING MACKINAC ISLAND-ST IGNACE TO FALSE DETOUR CHANNEL- 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING BOIS BLANC ISLAND- PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY NATIONAL MARINE SANCTUARY- 1143 AM EDT SUN APR 15 2012 ...GALE WATCH REMAINS IN EFFECT FROM MONDAY EVENING THROUGH TUESDAY MORNING... A GALE WATCH REMAINS IN EFFECT FROM MONDAY EVENING THROUGH TUESDAY MORNING. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO 47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. $$ HTTP://WWW.WEATHER.GOV/GAYLORD
983 WHUS73 KAPX 151830 MWWAPX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 230 PM EDT SUN APR 15 2012 LMZ323-341-342-344>346-LSZ321-322-160230- /O.CON.KAPX.GL.A.0012.120416T2000Z-120417T0700Z/ GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO NORWOOD MI-SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE- NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI- POINT BETSIE TO SLEEPING BEAR POINT MI- MANISTEE TO POINT BETSIE MI- WHITEFISH BAY (U.S. PORTION)/WHITEFISH POINT TO POINT IROQUOIS MI- ST. MARYS RIVER POINT IROQUOIS TO E. POTAGANNISSING BAY- 230 PM EDT SUN APR 15 2012 ...GALE WATCH REMAINS IN EFFECT FROM MONDAY AFTERNOON THROUGH LATE MONDAY NIGHT... A GALE WATCH REMAINS IN EFFECT FROM MONDAY AFTERNOON THROUGH LATE MONDAY NIGHT. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO 47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. $$ LHZ349-160230- /O.CON.KAPX.GL.A.0012.120416T1700Z-120417T1100Z/ STURGEON POINT TO ALABASTER MI- 230 PM EDT SUN APR 15 2012 ...GALE WATCH REMAINS IN EFFECT FROM MONDAY AFTERNOON THROUGH TUESDAY MORNING... A GALE WATCH REMAINS IN EFFECT FROM MONDAY AFTERNOON THROUGH TUESDAY MORNING. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO 47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. $$ LHZ345>348-160230- /O.CON.KAPX.GL.A.0012.120416T2300Z-120417T1100Z/ STRAITS OF MACKINAC WITHIN 5NM OF MACKINAC BRIDGE INCLUDING MACKINAC ISLAND-ST IGNACE TO FALSE DETOUR CHANNEL- 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING BOIS BLANC ISLAND- PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY NATIONAL MARINE SANCTUARY- 230 PM EDT SUN APR 15 2012 ...GALE WATCH REMAINS IN EFFECT FROM MONDAY EVENING THROUGH TUESDAY MORNING... A GALE WATCH REMAINS IN EFFECT FROM MONDAY EVENING THROUGH TUESDAY MORNING. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO 47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. $$ HTTP://WWW.WEATHER.GOV/GAYLORD
682 WHUS73 KAPX 152053 MWWAPX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 453 PM EDT SUN APR 15 2012 LMZ323-341-342-344>346-LSZ321-322-160500- /O.CON.KAPX.GL.A.0012.120416T2000Z-120417T0700Z/ GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO NORWOOD MI-SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE- NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI- POINT BETSIE TO SLEEPING BEAR POINT MI- MANISTEE TO POINT BETSIE MI- WHITEFISH BAY (U.S. PORTION)/WHITEFISH POINT TO POINT IROQUOIS MI- ST. MARYS RIVER POINT IROQUOIS TO E. POTAGANNISSING BAY- 453 PM EDT SUN APR 15 2012 ...GALE WATCH REMAINS IN EFFECT FROM MONDAY AFTERNOON THROUGH LATE MONDAY NIGHT... A GALE WATCH REMAINS IN EFFECT FROM MONDAY AFTERNOON THROUGH LATE MONDAY NIGHT. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO 47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. $$ LHZ349-160500- /O.CON.KAPX.GL.A.0012.120416T1700Z-120417T1100Z/ STURGEON POINT TO ALABASTER MI- 453 PM EDT SUN APR 15 2012 ...GALE WATCH REMAINS IN EFFECT FROM MONDAY AFTERNOON THROUGH TUESDAY MORNING... A GALE WATCH REMAINS IN EFFECT FROM MONDAY AFTERNOON THROUGH TUESDAY MORNING. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO 47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. $$ LHZ345>348-160500- /O.CON.KAPX.GL.A.0012.120416T2300Z-120417T1100Z/ STRAITS OF MACKINAC WITHIN 5NM OF MACKINAC BRIDGE INCLUDING MACKINAC ISLAND-ST IGNACE TO FALSE DETOUR CHANNEL- 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING BOIS BLANC ISLAND- PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY NATIONAL MARINE SANCTUARY- 453 PM EDT SUN APR 15 2012 ...GALE WATCH REMAINS IN EFFECT FROM MONDAY EVENING THROUGH TUESDAY MORNING... A GALE WATCH REMAINS IN EFFECT FROM MONDAY EVENING THROUGH TUESDAY MORNING. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO 47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. $$ HTTP://WWW.WEATHER.GOV/GAYLORD
353 WHUS73 KAPX 160256 MWWAPX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 1056 PM EDT SUN APR 15 2012 LMZ323-342-344>346-161000- /O.UPG.KAPX.GL.A.0012.120416T2000Z-120417T0700Z/ /O.NEW.KAPX.GL.W.0021.120416T1800Z-120417T0300Z/ GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO NORWOOD MI- NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI- POINT BETSIE TO SLEEPING BEAR POINT MI- MANISTEE TO POINT BETSIE MI- 1056 PM EDT SUN APR 15 2012 ...GALE WARNING IN EFFECT FROM 2 PM TO 11 PM EDT MONDAY... THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT FROM 2 PM TO 11 PM EDT MONDAY. THE GALE WATCH IS NO LONGER IN EFFECT. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. $$ LHZ345-347-348-161000- /O.UPG.KAPX.GL.A.0012.120416T2300Z-120417T1100Z/ /O.NEW.KAPX.GL.W.0021.120416T2100Z-120417T0900Z/ STRAITS OF MACKINAC WITHIN 5NM OF MACKINAC BRIDGE INCLUDING MACKINAC ISLAND- 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING BOIS BLANC ISLAND- PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY NATIONAL MARINE SANCTUARY- 1056 PM EDT SUN APR 15 2012 ...GALE WARNING IN EFFECT FROM 5 PM MONDAY TO 5 AM EDT TUESDAY... THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT FROM 5 PM MONDAY TO 5 AM EDT TUESDAY. THE GALE WATCH IS NO LONGER IN EFFECT. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. $$ LHZ349-161000- /O.UPG.KAPX.GL.A.0012.120416T1700Z-120417T1100Z/ /O.NEW.KAPX.GL.W.0021.120416T1800Z-120417T0600Z/ STURGEON POINT TO ALABASTER MI- 1056 PM EDT SUN APR 15 2012 ...GALE WARNING IN EFFECT FROM 2 PM MONDAY TO 2 AM EDT TUESDAY... THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT FROM 2 PM MONDAY TO 2 AM EDT TUESDAY. THE GALE WATCH IS NO LONGER IN EFFECT. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. $$ LSZ321-161000- /O.UPG.KAPX.GL.A.0012.120416T2000Z-120417T0700Z/ /O.NEW.KAPX.GL.W.0021.120416T2100Z-120417T0600Z/ WHITEFISH BAY (U.S. PORTION)/WHITEFISH POINT TO POINT IROQUOIS MI- 1056 PM EDT SUN APR 15 2012 ...GALE WARNING IN EFFECT FROM 5 PM MONDAY TO 2 AM EDT TUESDAY... THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT FROM 5 PM MONDAY TO 2 AM EDT TUESDAY. THE GALE WATCH IS NO LONGER IN EFFECT. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. $$ LMZ341-LSZ322-161000- /O.UPG.KAPX.GL.A.0012.120416T2000Z-120417T0700Z/ /O.NEW.KAPX.SC.Y.0040.120416T1200Z-120417T0900Z/ SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE- ST. MARYS RIVER POINT IROQUOIS TO E. POTAGANNISSING BAY- 1056 PM EDT SUN APR 15 2012 ...SMALL CRAFT ADVISORY IN EFFECT FROM 8 AM MONDAY TO 5 AM EDT TUESDAY... THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 8 AM MONDAY TO 5 AM EDT TUESDAY. THE GALE WATCH IS NO LONGER IN EFFECT. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ LHZ346-161000- /O.UPG.KAPX.GL.A.0012.120416T2300Z-120417T1100Z/ /O.NEW.KAPX.SC.Y.0040.120416T1200Z-120417T0900Z/ ST IGNACE TO FALSE DETOUR CHANNEL- 1056 PM EDT SUN APR 15 2012 ...SMALL CRAFT ADVISORY IN EFFECT FROM 8 AM MONDAY TO 5 AM EDT TUESDAY... THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 8 AM MONDAY TO 5 AM EDT TUESDAY. THE GALE WATCH IS NO LONGER IN EFFECT. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ HTTP://WWW.WEATHER.GOV/GAYLORD
What forecasters said that day
The local office's own words before this gale watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Gaylord, MI wrote its last area forecast discussion before this gale watch went out at Apr 15, 1:21 AM EDT, 2 hours 50 minutes earlier.
Area forecast discussion, Apr 15, 1:21 AM EDT, 2 hours 50 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GAYLORD MI 121 AM EDT SUN APR 15 2012 .SYNOPSIS... ISSUED AT 415 PM EDT SAT APR 14 2012 LOW PRESSURE WILL TRACK FROM THE SOUTHERN PLAINS...AND INTO THE GREAT LAKES BY MONDAY. THIS SYSTEM WILL BRING SHOWERS AND A FEW THUNDERSTORMS TO NORTHERN MICHIGAN...LATE TONIGHT THROUGH SUNDAY NIGHT. A COLD FRONT WILL MOVE THROUGH THE REGION MONDAY...BRINGING WITH IT SHARPLY COOLER AIR...ALONG WITH MORE SCATTERED SHOWERS. SOME SNOW MAY MIX IN MONDAY AFTERNOON AS THE COLDER AIR FILTERS IN. HIGH PRESSURE WILL BRING FAIR WEATHER FOR TUESDAY...WITH ANOTHER SYSTEM BRINGING ANOTHER CHANCE OF RAIN WEDNESDAY. && .UPDATE... ISSUED AT 121 AM EDT SUN APR 15 2012 NO CHANGES. WE REMAIN LIKELY TO CATCH THE NORTH END OF THE MCS CROSSING NORTHERN IL/SOUTHERN WI LATER THIS MORNING...WHICH THE CURRENT GRIDS CAPTURE REASONABLY WELL. WILL FINE-TUNE FURTHER AT 4 AM. AS AN ODD NOTE...PLN JUST HAD A STRONG LAKE BREEZE GO THRU AT 1 AM...TURNING GUSTY SSW WINDS INTO A NNE BREEZE AND LOSING 14F IN AN HOUR. UPDATE ISSUED AT 1017 PM EDT SAT APR 14 2012 LOW PRESSURE IN THE CENTRAL PLAINS/EASTERN ROCKIES THIS EVENING WITH A WARM FRONT STRETCHING EASTWARD INTO THE OHIO RIVER VALLEY. THIS SYSTEM HAS SPAWNED A LARGE SEVERE WEATHER EVENT IN THE PLAINS THIS EVENING WITH STORMS WORKING E/NE THROUGH IOWA. STORMS WILL BE RUNNING INTO A MUCH MORE STABLE/DRIER ENVIRONMENT AS THEY APPROACH THE LOWER LAKES (SEE APX 00Z SOUNDING). SO A SEVERE THREAT IS NOT IN THE CARDS FOR US TONIGHT. BUT...AS THE PARENT LOW BEGINS TO LIFT NORTHEASTWARD...WARM FRONT WILL LIFT QUICKLY NORTHWARD THROUGH LOWER MICHIGAN LATER TONIGHT THROUGH SUNDAY MORNING. SO...STILL FULLY EXPECT A DECENT COVERAGE TO RAINFALL TO DEVELOP/ADVANCE UP THROUGH LOWER MICHIGAN DURING THE OVERNIGHT/EARLY SUNDAY MORNING PERIOD. THUNDERSTORMS WILL PROBABLY NOT SURVIVE MUCH BEYOND SRN WISCONSIN...JUST TO STABLE OVER THE WESTERN GREAT LAKES. BUT WILL MAINTAIN A LOW CHANCE FOR THUNDER OVER THE SRN COUNTIES LATE JUST IN CASE. UPDATE ISSUED AT 800 PM EDT SAT APR 14 2012 RELATIVELY QUIET EVENING IN STORE FOR THE NORTH WOODS. THINGS GO DOWNHILL OVERNIGHT. HEATING INDUCED CU HAS FIZZLED...BUT ALREADY GETTING THICKENING HIGH CLOUDS SPREADING INTO THE REGION...BLOW-OFF FROM THE SEVERE CONVECTION UNDERWAY IN THE CENTRAL PLAINS. REST OF THE EVENING WILL FEATURE DIMINISHING SFC WINDS AND CLEAR TO PARTLY CLOUDY SKIES/MILD TEMPS. THEN...WARM FRONT STRETCHING FROM THE PLAINS TO THE OHIO VALLEY CURRENTLY WILL ROCKET UP THROUGH LOWER MICHIGAN BY MORNING...AS POTENT STORM SYSTEM IN THE PLAINS BEGINS TO LIFT NORTHEASTWARD. AS THIS OCCURS...STRONG PULSE OF WARM ADVECTION SHOULD HELP TO DEVELOP/SPREAD SHOWERS UP INTO NRN LOWER MICHIGAN BY MORNING. CURRENT FORECAST HAS THIS IDEA DEPICTED...BUT MAY NUDGE POPS HIGHER DEPENDING ON HOW THINGS UNFOLD THIS EVENING. && .SHORT TERM...(THIS EVENING THROUGH SUNDAY NIGHT) ISSUED AT 415 PM EDT SAT APR 14 2012 WHAT A BEAUTIFUL AFTERNOON BEHIND THE PASSAGE OF AN INITIAL WARM FRONT THAT LIFTED THROUGH TODAY. LOADS OF SUNSHINE HAS BEEN FELT ALONG WITH MILD TEMPERATURES...WITH THE EXCEPTION OF...COME ON SAULT...YOU CAN DO IT! ALMOST THERE! THE WARM TEMPERATURES AND DEEPER MIXING HAS ALLOWED FOR GUSTS OF 20 TO 30 MPH...SO A BIT BREEZY. WELL...THIS IS THE QUIET TIME BEFORE MORE UNSETTLED WEATHER EMERGES FROM THE WEST AND SOUTH. ONE AREA OF RAIN WAS MOVING EAST THROUGH IL/INDY AND OHIO...WHICH WILL NOT BRING US ANYTHING OTHER THAN SOME THIN CIRRUS TO THE M-55 CORRIDOR. THE ACTION HAS BEEN GETTING UNDERWAY WELL OFF TO THE WEST ACROSS THE CENTRAL PLAINS. HERE...A STRONG SHORTWAVE WITHIN AN UPPER TROUGH IS BEGINNING TO LIFT OUT OF THE ROCKIES WITH A VERY STRONG MID/UPPER JET CORE. THIS IS INDUCING LOW PRESSURE TO DEVELOP INTO WESTERN SECTIONS OF KS/NE...WHILE A SECONDARY STRONGER WARM FRONT IS DEVELOPING AND MOVING NORTH INTO SRN NE/MO/FAR SRN ILLINOIS. DEEP GULF MOISTURE IS STREAMING IN BEHIND THIS FRONT...AND WITH PIECES OF SHORTWAVE ENERGY/HEIGHT FALLS DROPPING IN ON THE CENTRAL PLAINS...SEVERE STORMS HAVE DEVELOPED. AS THE MAIN UPPER LEVEL ENERGY LIFTS IN THE HEART OF THE COUNTRY TONIGHT....THE WARM FRONT WILL CONTINUE TO DEVELOP EASTWARD WHILE LIFTING NORTH INTO PERHAPS INTO SRN WISCONSIN AND FAR SRN LOWER MICHIGAN. GULF MOISTURE IN DEEP SOUTHERLY FLOW SHOULD BE RELATIVELY UNBLOCKED AS IT ADVECTS NORTHWARD OVER THE FRONT. WHILE THE MAIN INSTABILITY WILL REMAIN PRETTY MUCH OUT OF ALL BUT THE M-55 CORRIDOR UNTIL DAYBREAK...A DEVELOPING RAIN SHIELD WILL LIKELY NOT BE STOPPED. A BIT SLOWER ON ARRIVAL...BUT HIGHLY LIKELY RAINS WILL WORK INTO AREAS MAINLY ALONG AND SOUTH OF M-72 BY DAYBREAK SUNDAY. AS THE UPPER SHORTWAVE AND SFC LOW PRESSURE WORK INTO THE WESTERN GREAT LAKES TOMORROW AFTERNOON...THE RAIN SHIELD WILL LIFT NORTHWARD AND EVENTUALLY INTO EASTERN UPPER IN THE AFTERNOON. THE GREATEST RAINS WILL LIKELY BE CONTAINED TO WESTERN SECTIONS OF EASTERN UPPER IN THE AFTERNOON...CLOSER TO THE UPPER LEVEL ENERGY/DYNAMICS. IN NRN LOWER...WE'LL BE FIGHTING OUR TYPICAL ISSUES. THESE REVOLVE SOLELY AROUND WHETHER OR NOT WE CAN CLEAR OUT AND HEAT UP TO ACQUIRE UP 600-900J/KG OF SBCAPE. THIS INSTABILITY ISN'T ALL THAT IMPRESSIVE...AND MAY NOT MATTER ALL THAT MUCH ANYWAY...AS THERE IS MORE THAN TYPICAL SUGGESTION THAT MOISTURE WILL BE TOO DEEP TO CLEAR OUT...AND EVEN IF WE DID...WE'D HAVE TO GET INTO THE MIDDLE/UPPER 70S TEMP RANGE WITH DEW POINTS AT 60F TO EVEN BREAK THE TWO CAPS SEEN IN THE FCST SOUNDINGS. ALL- IN-ALL...NOT IMPRESSED AT ALL ATTM FOR THE CONVECTIVE POTENTIAL. COMBINE THAT WITH PATTERN RECOGNITION OF SUBSIDENCE BEHIND THE DEPARTING RAINS....AND SUBSIDENCE AHEAD OF THE MAIN ACTION WHICH WILL BE OUT IN WISCONSIN AND AREAS SOUTH OF THERE (AHEAD OF SYSTEM COLD FRONT)...AND THERE ARE MORE THAN ENOUGH CLUES FOR QUIET WEATHER BEHIND THE NORTHWARD MOVING RAINFALL THROUGH THE DAY. .LONG TERM...(MONDAY THROUGH SATURDAY) ISSUED AT 415 PM EDT SAT APR 14 2012 SUNDAY NIGHT...RAIN WILL EITHER BE ONGOING OR STARTING IN THE EVENING IN N LOWER. WHILE IN E UPPER, THE RAIN WILL BE ONGOING. THE WARM FRONT WILL HAVE GONE THROUGH N LOWER AND STALLED IN THE STRAITS, WITH THE COLD FRONT APPROACHING. THE 12Z ECMWF HOLD FIRM ITS SOLUTION OF THE RAIN HOLDING OFF FROM THE COLD FRONT UNTIL AFTER 00Z, WHILE THE GFS IS STILL THINKING THAT THE RAIN WILL BE IN THE AREA PRIOR TO DAY. LOOKING AT THE 500 MB JET, WOULD THINK THAT THE DYNAMICS WOULD KEEP THE MOST OF THE RAIN OUT N LOWER UNTIL SOMETIME AFTER 00Z. AFTER 06Z, IT LOOKS LIKE NE LOWER WILL BEGIN TO SEE THE RAIN. HOWEVER, UNTIL THERE IS A GOOD CONSENSUS IN THE TIMING, WILL LEAVE SOME CHANCES IN THE RAIN. ALSO WITH THE 100 KNOT 500 MB JET STREAK MOVING THROUGH THE FORECAST AREA WITH THE FRONT, THERE WILL BE SOME THUNDER, BUT NOT A LOT. IF THIS WERE 6 HOURS EARLIER, WE COULD SEE BETTER INSTABILITY. MONDAY...WITH THE FRONT THROUGH, THERE WILL BE SHOWERS, WITH THE BEST RAIN CHANCES NEAR THE SFC LOW IN E UPPER SO WILL CONTINUE THE LIKELY POPS AT THIS POINT. WE DO GET A GOOD MID-LEVEL DRY SLOT (700-500 MB LAYER RH <40%) THAT MOVES THROUGH DURING THE DAY TIME. WITH THE 850 MB TEMPERATURES FALLING TO AROUND +5C BY 18Z, THINK THAT THERE COULD BE PATCHES OF DRIZZLE AS THE CONVECTIVE POTENTIAL WANES AND STRATIFORM PRECIPITATION ON THE BACK SIDE OF THE LOW. THE RAIN WILL PROBABLY CHANGES TO SNOW AS THE TEMPERATURES FALL THROUGHOUT THE DAY, WITH THE HIGH BEING IN THE MORNING. BY 00Z, BOTH THE GFS AND ECMWF ARE SUB ZERO AT 850 MB. SO A BRIEF CHILLY AIR MASS MOVES INTO THE REGION. MONDAY NIGHT...RIGHT NOW WILL CONTINUE THE CHANCES OF LIGHT RAIN SHOWERS THROUGH THE NIGHT, BUT WITH THE SUB ZERO 850 MB TEMPERATURES (-4C TO -8C OVER THE FORECAST AREA ON BOTH THE GFS AND ECMWF), WILL EXPECT FLURRIES TAPERING OFF (MAYBE MIXED WITH DRIZZLE). TUESDAY...SFC HIGH PRESSURE BUILDS INTO THE REGION AS THE LAST 500 MB SHORTWAVE MOVES THROUGH. WITH THE 700-500MB LAYER RH BELOW 30%, THE GFS AND NAM HAVE DRYING MOVING INTO N LOWER AT 850 MB, THE ECMWF HAS THIN ENOUGH MOISTURE THAT THE CLOUDS SHOULD MIX OUT BY THE AFTERNOON. OVERNIGHT, THE SKY IS EXPECTED TO CONTINUE TO BE CLEAR, AS THE 700-500 MB AND 850 MB RH REMAINS BELOW 30%. EXTENDED (WEDNESDAY THROUGH SATURDAY)...WEDNESDAY, THE 12Z GFS HAS BACKED OFF ON THE TIMING OF THE RAIN IN THE MORNING, AND THE 00Z ECMWF DOESN'T HAVE ANY SO WILL BACK OFF THE RAIN CHANCES IN THE MORNING. THE AFTERNOON LOOKS LIKELY AS THE FRONT MOVES INTO THE FORECAST AREA. THIS WILL CONTINUE INTO THE NIGHT. THURSDAY, THINGS DRY OUT DURING THE DAY, THE NIGHT WILL BE THE QUESTION WITH THE ECMWF TAKING A MUCH MORE NORTHERLY TRACK WITH THE RAIN IN THE FORECAST AREA VS, THE GFS SOUTHERLY WITH NO RAIN GETTING INTO THE REGION. WE HAVE POPS IN NOW, WILL PROBABLY KEEP THEM. FRIDAY, MORE WITH THE ECMWF, VS STILL DRY WITH THE GFS. POPS IN CURRENTLY SO WILL KEEP THEM. SATURDAY, STILL RAIN (ECMWF) VS. NO RAIN (GFS). NO POPS IN AT THIS TIME, MAY KEEP IT DRY AS THE ECMWF HAS LIGHT RAIN OVER THE REGION THAT IS MOVING OUT DURING THE DAY. OVERNIGHT LOOKS DRY. && .AVIATION...(FOR THE 06Z TAFS THROUGH 06Z SUNDAY EVENING) ISSUED AT 1017 PM EDT SAT APR 14 2012 WARM FRONT SITTING ACROSS THE OHIO VALLEY WILL ROCKET NORTHWARD OVERNIGHT...SPREADING LOWER (MVFR) CIGS AND RAINFALL INTO NRN MICHIGAN. RAINFALL WILL PERSIST THROUGH THE MORNING HOURS BUT TEND TO TAPER OFF BY AFTERNOON AS WARM FRONT CONTINUES TO WORK INTO UPPER MICHIGAN. AFTER THAT...DAYTIME HEATING MAY LEAD TO ADDITIONAL SHOWERS/POSSIBILITY FOR THUNDERSTORMS SUNDAY AFTERNOON. GIVEN THE UNCERTAINTY THIS FAR OUT...HAVE NOT EXPLICITLY INCLUDED SHRA/TSRA IN THE TAF FORECASTS JUST YET. BUT PLAN ACCORDINGLY. && .MARINE... ISSUED AT 415 PM EDT SAT APR 14 2012 ONE WARM FRONT HAS PUSHED THROUGH ALL NEARSHORE AREAS AS OF LATE THIS AFTERNOON WITH WINDS OUT OF THE SOUTH AND SOUTHWEST. CONDITIONS ARE VERY STABLE OVER THE COLD LAKES AND EVEN THOUGH WINDS JUST ABOVE THE WATER SURFACE ARE BLOWING AT SMALL CRAFT ADVISORY SPEEDS...THESE WINDS JUST CAN'T SEEM TO MAKE IT TO THE SURFACE PER MARINE OBSERVATIONS. HOWEVER...DO FEEL THAT GUSTS DO REACH CRITERIA IN THE CHANNELING/FUNNELING THROUGH THE MANITOU ISLANDS. THUS...WILL KEEP THE SMALL CRAFT ADVISORY THERE...AND EXTEND IT TIL SUNDOWN WHEN WE WILL LOSE A BIT MORE WIND VIA LOSS OF DIURNAL MIXING (ALBEIT EXTREMELY SHALLOW). A TROUGH AXIS WILL WORK ACROSS LAKE SUPERIOR OVERNIGHT...AND THE PRESSURE GRADIENT WILL LOOSEN UP FOR LIGHTER WINDS. FORESEE NO ISSUES WITH WIND. A SECOND WARM FRONT WILL APPROACH LATE TONIGHT AND PASS THROUGH THE NEARSHORES TOMORROW BRINGING A PERIOD OF RAIN AND PERHAPS A FEW THUNDERSTORMS. SOUTHERLY WINDS WILL INCREASE FROM SOUTH TO NORTH BEHIND THIS FRONT. SPEEDS DO LOOK INTERESTINGLY CLOSE TO GET SMALL CRAFT ADVISORY LEVEL GUSTS DESPITE THE LARGE STABILITY. MORE SHOWERS AND STORMS ARE EXPECTED WITH THE APPROACH OF A COLD FRONT (A FEW POSSIBLY SEVERE ACROSS LAKE MICHIGAN TOMORROW EVENING...DAMAGING WINDS/HAIL). GUSTY ERRATIC WINDS ALWAYS A THREAT WITH ANY STORMS...COLD ADVECTION ENSUES WITH THE PASSAGE OF THE COLD FRONT. STRONG COLD ADVECTION TO BRING LIKELY NEEDED HEADLINES FOR MONDAY. && .APX WATCHES/WARNINGS/ADVISORIES... MI...NONE. LH...NONE. LM...NONE. LS...NONE. && UPDATE...JZ SYNOPSIS...NS SHORT TERM...SD LONG TERM...JL AVIATION...BA MARINE...SD
Hazardous weather outlook, Apr 14, 4:40 PM EDT, 11 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GAYLORD MI 440 PM EDT SAT APR 14 2012 LHZ345>349-LMZ323-341-342-344>346-LSZ321-322-MIZ008-015>036-041-042- 151200- STRAITS OF MACKINAC-ST IGNACE TO FALSE DETOUR CHANNEL- MACKINAC BRDG TO PRESQUE ISLE LT-PRESQUE ISLE LT TO STURGEON PT- STURGEON PT TO ALABASTER-GRAND TRAVERSE BAY- SEUL CHOIX PT TO MACKINAC BRDG-NORWOOD TO MACKINAC BRDG- SLEEPING BEAR PT TO GRAND TRAVERSE LT-PT BETSIE TO SLEEPING BEAR PT- MANISTEE TO PT BETSIE-WHITEFISH BAY-ST. MARYS RIVER-CHIPPEWA- MACKINAC-EMMET-CHEBOYGAN-PRESQUE ISLE-CHARLEVOIX-LEELANAU-ANTRIM- OTSEGO-MONTMORENCY-ALPENA-BENZIE-GRAND TRAVERSE-KALKASKA-CRAWFORD- OSCODA-ALCONA-MANISTEE-WEXFORD-MISSAUKEE-ROSCOMMON-OGEMAW-IOSCO- GLADWIN-ARENAC- 440 PM EDT SAT APR 14 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN LOWER MICHIGAN... EASTERN UPPER MICHIGAN...AND ADJACENT NEARSHORE WATERS OF LAKE MICHIGAN...LAKE HURON AND LAKE SUPERIOR. .DAY ONE...REST OF THIS AFTERNOON AND TONIGHT THERE IS A CHANCE FOR THUNDERSTORMS LATE TONIGHT IN PARTS OF NORTHERN LOWER MICHIGAN...MAINLY ALONG AND SOUTH OF M-72. ANY STORMS WILL NOT BE SEVERE. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THERE IS A CHANCE FOR THUNDERSTORMS ACROSS ALL OF NORTHERN MICHIGAN SUNDAY AND SUNDAY NIGHT. SEVERE STORMS ARE NOT EXPECTED DUE TO A LACK OF INSTABILITY. HOWEVER...A COLD FRONT ARRIVES SUNDAY NIGHT AND WILL BE ABLE TO PRODUCE SOME GUSTY WINDS WITH ANY STORM AND STRONGER SHOWERS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED...BUT SPOTTERS ARE ENCOURAGED TO PASS ON RAINFALL REPORTS AT ANY TIME. JZ/SMD
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.